I am 45 years old and on Levothyroxine (50MCG) for almost a year now.
I just got results of my latest bloodtest and my TSH 3 is 2.73, my triglycerides are 93, Cholesterol is 197, HDL is 41 and LDL is 141. I have been on a diet and have recently lost 30 lbs. Before I started the diet my TSH 3 was 4.67, triglycerides 206, cholesterol 214, HDL43 and LDL was 130.
So is the elevation of LDLs a indication of the hypothyroidism, hereditary or just diet? And if diet what can I do naturally to drop it? I eat plenty of veggies and lean meats.
Elevated cholesterol overall is a symptom of hypothyroidism. You still have some room in your TSH level to go lower. Most feel best with a TSH around 1.0 when on T4. Your recent cholesterol levels show that it was your thyroid causing the elevations. As your TSH gets closer to 1.0, the LDL may improve. Other things that can help is adding walnuts to cereal or salads and using olive il.
Muscle and joint aches are a symptom of hypothyroidism. They should go away once on the correct dosage. If they stil persist, you may need T3.
LDL is calculated on a formula- when your triglycerides go down, the LDL goes up based on the calculation (and if your TG goes up, your calculated LDL goes down). Your total cholesterol went down (which is an actual measurement) so you need not worry.
Copyright 1994-2016 MedHelp International. All rights reserved.
MedHelp is a division of Aptus Health.
This site complies with the HONcode standard for trustworthy health information.
The Content on this Site is presented in a summary fashion, and is intended to be used for educational and entertainment purposes only. It is not intended to be and should not be interpreted as medical advice or a diagnosis of any health or fitness problem, condition or disease; or a recommendation for a specific test, doctor, care provider, procedure, treatment plan, product, or course of action. Med Help International, Inc. is not a medical or healthcare provider and your use of this Site does not create a doctor / patient relationship. We disclaim all responsibility for the professional qualifications and licensing of, and services provided by, any physician or other health providers posting on or otherwise referred to on this Site and/or any Third Party Site. Never disregard the medical advice of your physician or health professional, or delay in seeking such advice, because of something you read on this Site. We offer this Site AS IS and without any warranties. By using this Site you agree to the following Terms and Conditions. If you think you may have a medical emergency, call your physician or 911 immediately.